Gastroenterology Community
Gastroparesis and botox injections
About This Community:

Ask questions on Gastroenterology issues: Acid Reflux (GERD), Barretts Esophagus, Colitis, Colon/Bowel Disorders, Crohn's Disease, Diverticulitis/ Diverticulosis, Digestive Disorders and Stomach Pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Gastroparesis and botox injections

I met a woman recently who also has gastroparesis, just like I've developed the past few years.  Like me, she sought out different doctors hoping one of them could provide some help.  I think she said it was the 6th doctor in our area who finally helped her by doing endoscopy and thru that same tube did a botox injection at the opening between the stomach on the right side and where it joins the intestinal tract.  I'm seeing the same doctor soon and am hoping he can help me the same way.  Lots of questions, I've read too many of these shots could potentially make the situation worse....but I'm thinking TODAY COUNTS.  This woman has been symptom free for a year now and is back to eating and drinking whatever she wants with no discomfort at all anymore.  I get angry realizing the two GIs I've seen here - neither even SUGGESTED there are alternatives and neither ever told me that gastroparesis causes any symptoms at all, so I was assuming it was the accompanying gastritis causing the misery I was having - am still having.  I'm about to try "alternatives" for nausea with the hope it will also help with pain.  Already tried medical marijuana but no way can our budget cover that expense, it's not covered by insurance and one month of the low dose cost us $270.  And it hasn't helped much, anyway.  Anyone try the botox injection?  

I've been informed there are many causes of gastroparesis, possibly including reflux disease itself, long-term use of NSAIDS, hiatal hernia, many others, but that in most cases they never find out why it developed, it just did.  A shrink disagreed strongly with my last GI, who clearly believes I brought gastroparesis on myself since I HAD to use vicodin in spells when getting kidney stones treated and having a knee replacement done - you WILL take vicodin for those, you have no choice.  But the shrink said that GI has no way of knowing vicodin did a thing, and he added "if vicodin causes gastroparesis, then every person who takes vicodin would have gastroparesis".  He advised me to just forget I'd heard this negative bit of info.  I miss some foods, oranges I adore and it's prime citrus time, many high fiber foods I deliberately added to my diet eons ago, and quite a few other things that took me by surprise.  But to feel better, you just stop swallowing them.  

Hoping some of you with this awful disease are getting some help.  
1711789 tn?1361311607
Hi there!

Well, without knowing the relevant clinical details or a detailed clinical evaluation it would be difficult to comment specifically on the situation. While there are a number of causes for gastroparesis, the symptoms present may or may not be related to it and choosing an interventional treatment without a clear evidence of the cause may not be a prudent decision at this time. In the current situation I would suggest seeking a second opinion with another gastroenterologist before deciding on a management plan.
Hope this is helpful.

Take care!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers
Avatar m tn
Blank
fntn
MI
Avatar n tn
Blank
cnoevl21
168348 tn?1379360675
Blank
ChitChatNine
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar m tn
Blank
me_just34
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON